Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 261, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2011, 3:49 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 56 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 9, 2011, 4:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:23 PM CDT | TSTM WND GST 60 | 2 N Culbertson, NE | |
| Aug 9, 4:30 PM CDT | HAIL 1 | 10 N Mccook, NE | EMERGENCY MGR RELAYED REPORT FROM LAW ENFORCEMENT ON HWY 83 JUST SOUTH OF RED WILLOW/FRONTIER CO. LINE. |
| Aug 9, 4:40 PM CDT | HAIL 1.5 | Mccook, NE | *** 1 INJ *** SPOTTER ALSO REPORTS MANY SKYLIGHTS AT LOCAL WALMART BLOWN OUT AND STORE IS CURRENTLY SHUT DOWN. ALSO REPORTED ONE MINOR INJURY. |
| Aug 9, 4:40 PM CDT | HAIL 1.75 | W Mccook, NE | REPORTED ON WEST SIDE OF TOWN. |
| Aug 9, 4:41 PM CDT | HAIL 0.88 | 5 E Mccook, NE | ALSO HAD DIME SIZE HAIL |
| Aug 9, 4:45 PM CDT | HAIL 1 | 1 Wsw Mccook, NE | FROM SEVERE HAZARDS ANALYSIS AND VERIFICATION EXPERIMENT |
| Aug 9, 4:48 PM CDT | TSTM WND GST 62 | Mccook, NE | |
| Aug 9, 4:49 PM CDT | HAIL 1 | Mccook, NE | PUBLIC REPORT ALSO INCLUDED ESTIMATED 60 MPH WINDS. |
| Aug 9, 4:50 PM CDT | HAIL 1.75 | E Mccook, NE | REPORTED ON EAST SIDE OF TOWN. |
| Aug 9, 4:50 PM CDT | HAIL 1.75 | Mccook, NE | ONE BLOCK EAST OF HWY 83 IN MCCOOK. SIDING ON THE GARAGE WAS KNOCKED OFF FROM A COMBINATION OF STRONG WINDS AND HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 2:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762 WUUS53 KGLD 092049 SVRGLD NEC087-145-092145- /O.NEW.KGLD.SV.W.0261.110809T2049Z-110809T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 349 PM CDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 445 PM CDT * AT 246 PM MDT/346 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF HAYES CENTER...OR 19 MILES NORTHEAST OF PALISADE...AND WAS MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... CULBERTSON AND MCCOOK. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 67 AND 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 4007 10030 4000 10074 4035 10101 4036 10052 TIME...MOT...LOC 2049Z 329DEG 32KT 4054 10088 WIND...HAIL 60MPH 2.75IN $$ THEDE
4 follow-up statements
054 WWUS53 KGLD 092101 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 301 PM MDT TUE AUG 9 2011 NEC087-145-092145- /O.CON.KGLD.SV.W.0261.000000T0000Z-110809T2145Z/ HITCHCOCK NE-RED WILLOW NE- 401 PM CDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW AND NORTHEASTERN HITCHCOCK COUNTIES UNTIL 445 PM CDT... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF HAYES CENTER...OR 17 MILES NORTHEAST OF PALISADE...AND WAS MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... CULBERTSON AND MCCOOK. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 67 AND 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 4007 10030 4000 10074 4035 10101 4036 10052 TIME...MOT...LOC 2101Z 329DEG 32KT 4045 10081 WIND...HAIL 60MPH 2.75IN $$ THEDE
806 WWUS53 KGLD 092111 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 311 PM MDT TUE AUG 9 2011 NEC087-145-092145- /O.CON.KGLD.SV.W.0261.000000T0000Z-110809T2145Z/ HITCHCOCK NE-RED WILLOW NE- 411 PM CDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW AND NORTHEASTERN HITCHCOCK COUNTIES UNTIL 445 PM CDT... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF CULBERTSON...AND WAS MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... CULBERTSON AND MCCOOK. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 67 AND 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 4007 10030 4000 10074 4035 10101 4036 10052 TIME...MOT...LOC 2111Z 329DEG 32KT 4037 10075 WIND...HAIL 60MPH 1.75IN $$ THEDE
822 WWUS53 KGLD 092121 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 421 PM CDT TUE AUG 9 2011 NEC087-145-092145- /O.CON.KGLD.SV.W.0261.000000T0000Z-110809T2145Z/ HITCHCOCK NE-RED WILLOW NE- 421 PM CDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW AND NORTHEASTERN HITCHCOCK COUNTIES UNTIL 445 PM CDT... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF MCCOOK...AND WAS MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MCCOOK. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 67 AND 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 4007 10030 4000 10074 4035 10101 4036 10052 TIME...MOT...LOC 2121Z 329DEG 32KT 4030 10069 WIND...HAIL 60MPH 1.75IN $$ THEDE
696 WWUS53 KGLD 092132 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 332 PM MDT TUE AUG 9 2011 NEC087-145-092145- /O.CON.KGLD.SV.W.0261.000000T0000Z-110809T2145Z/ HITCHCOCK NE-RED WILLOW NE- 432 PM CDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW AND NORTHEASTERN HITCHCOCK COUNTIES UNTIL 445 PM CDT... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCCOOK...AND WAS MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MCCOOK. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 67 AND 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 4007 10030 4000 10074 4035 10101 4036 10052 TIME...MOT...LOC 2132Z 329DEG 32KT 4021 10062 WIND...HAIL 60MPH 1.75IN $$ THEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 12:10 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 9, 12:10 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1110 AM MDT TUE AUG 9 2011 .UPDATE... 449 AM MDT TUE AUG 9 2011 LIGHT DRAINAGE WIND HAS DEVELOPED ACROSS MUCH OF THE AREA WITH LIGHT WESTERLY WINDS OBSERVED AT MOST LOCATIONS. WHILE WINDS ARE NOT STRONG ENOUGH TO ADD MUCH OF AN OROGRAPHIC IMPACT...TDS HAVE BEEN FALLING WITH TEMPS WHICH SUGGEST MOIST LAYER SHALLOWER THAN PREVIOUSLY EXPECTED. MAY BE A FEW PATCHED OF FOG OUT THERE...BUT WILL LIMIT COVERAGE AND IMPACT ON SKY COVER BASED ON CURRENT TRENDS. AFTER TAKING A CLOSER LOOK AT SEVERE WEATHER POTENTIAL TODAY...HAVE DECIDED TO MENTION A THREAT OF SEVERE WEATHER IN CURRENT FORECAST. GIVEN THE SIGNIFICANT STORMS THAT FORMED YESTERDAY WITH WEAKER SHEAR AND SIMILAR INSTABILIY PROFILES...THINK THREAT WARRANTS MENTION IN CURRENT FORECAST. JRM && .DISCUSSION... 251 AM MDT TUE AUG 9 2011 0330Z WATER VAPOR IMAGERY INDICATED MORE AMPLIFIED FLOW ALOFT THAN THE PAST FEW DAYS WITH SHORT WAVE RIDGE OVER THE ROCKIES AND SHORT WAVE TROUGH MOVING ACROSS MINNESOTA. AT THE SFC...1012 RIDGE AXIS WAS NOSING INTO AREA AT 4Z WITH FRONTAL ZONE WELL TO THE SOUTH OF THE AREA. OBSERVED SOUNDINGS FROM AROUND THE AREA INDICATED VERY DRY AIRMASS REMAINED IN PLACE ACROSS CENTRAL AND WESTERN COLORADO...BUT GIVEN EXPECTED SFC FLOW THIS AIR MASS WILL LIKELY NOT HAVE A LARGE IMPACT. MAIN FORECAST CONCERNS WILL CENTER AROUND PRECIP CHANCES/AMOUNTS TONIGHT AND WEDNESDAY MORNING. TODAY-TONIGHT...INITIAL CONCERNS WILL BE FOG AND EARLY MORNING PRECIPITATION CHANCES. WITH SFC HIGH OVER THE AREA AND PLENTY OF CLEAR SKIES...STILL LOOKS LIKE THERE WILL BE A DECENT THREAT FOR SOME FOG DEVELOPMENT OVERNIGHT...BUT NOT SEEING A LARGE INCREASE IN TDS UPSTREAM...SO WHEN LIGHT SOUTHEASTERLY FLOW DEVELOPS NOT SURE THERE WILL BE A BIG ADVECTIVE COMPONENT...BUT WILL SEE HOW THINGS DEVELOP BEFORE MAKING A FINAL CALL. HAVE SOME CONCERNS THAT AN ISOLATED STORM WILL DEVELOP AROUND 12Z ACROSS NORTHERN ZONES IN AREA OF STRONG WAA ALONG PERIPHERY OF H7 THERMAL RIDGE. POINT SOUNDINGS BRING SOME CONCERNS IF ANY PARCELS WILL SATURATE AND REALIZE THE POTENTIALLY STRONG INSTABILITY...SO DO NOT THINK COVERAGE WILL BE MORE THAN ISOLATED AT THIS TIME. OTHERWISE...THINK POTENTIAL FOR WIDESPREAD PRECIPITATION WILL STEADILY INCREASE THROUGH THE AFTERNOON AND EVENING HOURS...WITH BEST CHANCES LIKELY AFTER MIDNIGHT WHEN PV ADVECTION/DIV Q FIELDS INDICATE STRONGEST LARGE SCALE FORCING FOR ASCENT IS PRESENT. MOISTURE TRANSPORT VECTORS INCREASE SHARPLY OVERNIGHT...ESPECIALLY ON 315K SFC AND WITH EXPECTED WIDESPREAD ISENTROPIC ASCENT...APPROACHING PV ANOMALY AND GENERAL MODEL CONSENSUS THINK INCREASING POPS IS WARRANTED. HAVE SOME CONCERNS LOOKING AT LATEST SREF DATA THAT THINGS MAY BE MORE CONFINED TO THE EXTREME EASTERN PORTION OF THE AREA...BUT THINK INCREASING POPS INTO THE LIKELY CATEGORY STILL WARRANTED BASED ON LATEST DATA. VERY MOIST AIR WITH MIXING RATIOS IN THE 10-13 G/KG RANGE IN AREA OF ASCENT AND A DEEP WARM LAYER WILL CERTAINLY PROMOTE A HEAVY RAIN THREAT EVEN THOUGH STORM MOTIONS WILL BE FASTER THAN PREVIOUS DAYS. WEDNESDAY-WEDNESDAY NIGHT...MAIN CONCERN FOR THE PERIOD WILL BE IF PRECIPITATION WILL BE ONGOING OR NOT PRECIPITATION WILL BE ONGOING AND WHETHER IT WILL CONTINUE THROUGH THE DAY. WHILE LOW LEVEL FLOW AND ASSOCIATED ISENTROPIC FORCING AND MOISTURE ADVECTION DO DECREASE DURING THE MORNING HOURS...LOOKS LIKE THERE IS DECENT AGREEMENT THAT FORCING WILL REMAIN STRONG FOR AT LEAST A FEW HOURS WEDNESDAY MORNING...AND WITH PV ANOMALY JUST NORTH OF THE KS/NE BORDER THINK HOLDING ONTO POPS WARRANTED AT LEAST THROUGH THE MORNING HOURS. WITH FLOW ALOFT BECOMING MORE WESTERLY AND PARALLEL TO ISOTHERMS...FORCING SHOULD CONTINUE TO DECREASE THROUGH THE AFTERNOON AND EARLY EVENING WHICH SHOULD BRING AN END TO THE PRECIPITATION THREAT...ALTHOUGH A SIMILAR WAA PATTERN REDEVELOPS OVERNIGHT ACROSS SW KANSAS WHICH MAY ALLOW FOR A STRAY STORM OR TWO TO DEVELOP OVERNIGHT. ASIDE FROM PRECIPITATION...OTHER BIG CONCERN WILL BE FOR POTENTIALLY COLD DAY ACROSS MUCH OF THE CWA AS SFC HIGH BUILDS INTO THE AREA...LIKELY KEEPING CWA UNDER POTENTIALLY THICK STRATUS DECK THROUGH THE DAY. BOTH SREF/GEFS MEANS ONLY BRING HIGHS TO AROUND 70 IN THE NORTHEAST CORNER OF THE CWA...AND GIVEN OVERALL PATTERN THAT MAY NOT BE OUT OF THE QUESTION. THE TEMPS WILL DEPEND GREATLY ON HOW MUCH CLOUD COVER THERE IS AND WHILE IT IS POSSIBLE THAT THERE WILL BE LITTLE DIURNAL SWING AS THE NAM SUGGEST...ANY BREAKS IN CLOUDS WOULD ALLOW TEMPS TO RECOVER SO NOT QUITE READY TO GO WITH JUST A FEW DEGREE DIURNAL CURVE AT THIS MOMENT (PER NAM AND REGIONAL GEM). THURSDAY-FRIDAY...OVERALL PATTERN REMAINS FAIRLY SIMILAR TO THE PAST FEW DAYS WITH FAIRLY ZONAL/PROGRESSIVE FLOW ALOFT ALLOWING ANOTHER SHORT WAVE TROUGH TO SLIDE ACROSS THE NORTHERN PLAINS...FORCING ANOTHER COLD FRONT ACROSS THE CWA...EVENTUALLY SETTLING TO THE SOUTH OF THE CWA BY FRIDAY NIGHT. WHILE PATTERN REMAINS SIMILAR TO EARLIER IN THE WEEK...AIRMASS IN ADVANCE OF THIS FRONT WILL BE DIFFERENT WITH STRONG CINH EXPECTED IN ADVANCE OF FRONT. WHILE CANNOT RULE OUT A STORM OR TWO OVERNIGHT THURSDAY AND ALONG THE FRONT ON FRIDAY...DO NOT THINK PRECIPITATION WILL BE AS WIDESPREAD AS TUESDAY NIGHT. WHILE AFTERNOON HIGHS SHOULD WARM DURING THE PERIOD..AM HESITANT TO GO TO WARM GIVEN EXPECTED SFC FLOW DOES NOT REALLY LOOK FAVORABLE FOR ADVECTING A SIGNIFICANTLY WARMER AIRMASS INTO THE AREA DURING THE PERIOD. SATURDAY-MONDAY...NO MAJOR CHANGES PLANNED AT THIS TIME. JRM && .AVIATION... 1110 AM MDT TUE AUG 9 2011 FOR THE 18Z TAFS...THUNDERSTORMS HAVE BEGUN BUILDING SOUTHWARD AND APPROACHING THE REGION...AND THIS TREND IS EXPECTED TO CONTINUE INTO THE AFTERNOON AS INSTABILITY INCREASES FURTHER. A COLD FRONT WILL ENTER THE REGION FROM THE NORTH THIS EVENING...AND CURRENTLY STORMS ARE OCCURRING AHEAD OF THE SHORTWAVE TROUGH MOVING GENERALLY SOUTHEASTWARD. THE PATH OF THE TROUGH WILL MAKE KMCK MORE LIKELY TO SEE THUNDERSTORMS BEFORE KGLD THIS AFTERNOON...AND KMCK WILL CONTINUE TO BE MORE LIKELY TO SEE ACTIVITY INTO THE EVENING. WINDS WILL BACK AND TAKE ON MORE OF AN EASTERLY COMPONENT...THOUGH THUNDERSTORM OUTFLOW WILL CAUSE VARIABILITY IN THE WIND FIELD. THUNDERSTORM ACTIVITY SHOULD DECREASE LATE IN THE EVENING AND RAINFALL WILL INCREASE...AND MODELS SUGGEST THAT RAINFALL SHOULD BE HEAVIER AT KMCK THAN KGLD. HAVE BROUGHT IN IFR CONDITIONS AT KMCK SOONER THAN AT KGLD...AND SOUNDINGS SUGGEST THAT THE IFR CEILINGS SHOULD CONTINUE INTO THE LATE MORNING. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 9, 11:34 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1034 AM MDT TUE AUG 9 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1034 AM MDT TUE AUG 9 2011 /1134 AM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH ANY STORM THAT FORMS. A FEW TORNADOES ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS MAINLY EAST OF A YUMA TO SHARON SPRINGS LINE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THESE STORMS WITH THE THREAT INCREASING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE PERIOD...WITH THE BEST CHANCES ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED AFTER 1 PM MDT (2 PM CDT). CJS/JRM
In the hours before
Special weather statement, Aug 9, 3:29 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT TUE AUG 9 2011 NEZ080-081-092130- HITCHCOCK-RED WILLOW- 329 PM CDT TUE AUG 9 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 228 PM MDT/328 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF HAYES CENTER... OR 25 MILES NORTH OF PALISADE...MOVING SOUTHEAST AT 35 MPH. GOLF BALL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN HITCHCOCK AND NORTHWESTERN RED WILLOW COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. && LAT...LON 4020 10040 4005 10079 4035 10096 4036 10054 TIME...MOT...LOC 2030Z 329DEG 32KT 4069 10100 THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:01 PM CDT | Special Weather Statement | GLD | Red Willow | 59 min |
| Aug 9, 3:29 PM CDT | Special Weather Statement | GLD | Red Willow | 61 min |
| Aug 9, 4:41 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 64 min |
| Aug 9, 5:05 PM CDT | Special Weather Statement | GLD | Hitchcock | 40 min |
| Aug 9, 5:14 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 61 min |
| Aug 9, 6:12 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.